Mon, 06 Feb 2023
A warning is being issued around the use of illegal recreational drugs, after more than half a dozen people on Island required medical attention following suspected ketamine use.
It is suspected that the supply of the Class B drug is tainted, and any users are urged to avoid taking it. Further advice and treatment is available from the Drug and Alcohol Team (DAT) on 617889. DAT is a confidential service for anyone who is concerned about their drug use.
If someone is experiencing any overdose symptoms call an ambulance immediately by dialling 999.
The symptoms of a ketamine overdose are similar to what Ketamine users experience as a high, but the side effects can be deadly - including dangerously slow breathing and unconsciousness.
Interim Director of Public Health, Professor Hugo van Woerden, said: ‘We’re asking families, carers and others in contact with users to be vigilant for the signs of overdose which include: decreased levels of consciousness, shallow or irregular breathing – including periods where breathing may stop, slow heart rate which can cause cardiac arrest.
Subscribe to get Energy FM News direct to your mobile device
You can get Energy FM News delivered direct to your mobile device using one of the following methods.
- In the Apple News App on iOS search for Energy FM IOM and then just add it to your favourites
- In the Google News & Weather App just search for Energy FM and then add us as a customised section
- If you use an RSS Reader then just add our feed to your app, click here for our news RSS feed